MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572340
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient's exact age was not reported; however, the patient was reported to be over the age of 18.Impact code: (b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on march 11, 2022 that an epic biliary endoscopic stent was to be implanted in the bile duct to treat a hilar cholangiocarcinoma during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2022.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the stent was unable to be deployed.The stent was fully covered by the outer sheath when it was removed from the patient.A percutaneous transhepatic biliary drainage (ptbd) was performed the next day to treat the patient.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1 (initial reporter address 1, city, state, zip/post code) has been updated with additional information received on april 02, 2022.Block a2: the patient's exact age was not reported; however, the patient was reported to be over the age of 18.Block e1: the initial reporter's address is (b)(6) block h6: impact code f05 is being used to capture the reportable issue of aborted/cancelled procedure.Conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.Block h10: the device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2022 that an epic biliary endoscopic stent was to be implanted in the bile duct to treat a hilar cholangiocarcinoma during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6), 2022.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the stent was unable to be deployed.The stent was fully covered by the outer sheath when it was removed from the patient.A percutaneous transhepatic biliary drainage (ptbd) was performed the next day to treat the patient.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that an epic biliary endoscopic stent was to be implanted in the bile duct to treat a hilar cholangiocarcinoma during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2022.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the stent was unable to be deployed.The stent was fully covered by the outer sheath when it was removed from the patient.A percutaneous transhepatic biliary drainage (ptbd) was performed the next day to treat the patient.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block a2: the patient's exact age was not reported; however, the patient was reported to be over the age of 18.Block e1: the initial reporter's address is (b)(6).Block h6: impact code f05 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: an epic biliary endoscopic stent and delivery system were returned for analysis inside the shipping tube.The rack was fully extended but the stent was confirmed to be under the sheath in the manufactured position.Visual examination of the returned device found multiple kinks on the outer sheath.The outer sheath and the stainless steel ribbon band were also buckled.Microscopic examination was performed and found no additional damages to the device.No other issues were noted to the stent and delivery system.Product analysis confirmed the reported event of stent failure to deploy.The damages noted were most likely due to procedural factors that were encountered such as the interaction with another device which resulted in the sheath becoming kinked.Furthermore, the kinks noted on the sheath may have occurred when the device was advanced along the wire and resistance was met.The damages noted were most likely due to factors that were encountered during the procedure.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13978379
Report Number3005099803-2022-01722
Device Sequence Number5872201
Product Code FGE
UDI-Device Identifier08714729896968
UDI-Public08714729896968
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2022
Device Model NumberM00572340
Device Catalogue Number7234
Device Lot Number0025970931
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2022
Supplement Date Received by Manufacturer04/02/2022
05/24/2022
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date04/25/2022
06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale